Do beta blockers like plavix cause incontinence. . .is it a possible side effect of the medication?

Question by magoo: Do beta blockers like plavix cause incontinence. . .is it a possible side effect of the medication?

Best answer:

Answer by DrSH
Plavix is generally well tolerated. Its most common side effects include abdominal or stomach pain, aching muscles, dizziness, and headache. Since blood clotting will take longer than normal while you’re taking Plavix, you may experience prolonged bleeding from cuts or abrasions or even from brushing your teeth. You may also bruise more easily. In rare cases, Plavix may cause stomach bleeding. Symptoms of stomach bleeding include black, tarry stools and stomach pain. If you notice any serious bruising or bleeding, consult your doctor.

There have been rare reports of a serious bleeding disorder called thrombotic thrombocytopenic purpura (TTP) associated with use of Plavix. This side effect is most likely to occur during the first two weeks of treatment.

However incontience caused by this drug is not heard of as a side effect.

What do you think? Answer below!

7 Responses to “Do beta blockers like plavix cause incontinence. . .is it a possible side effect of the medication?”

  • Puppy Zwolle says:

    Yes, some dripping. You will get over this.

    You could say you are just to relaxed. Your body will adjust because you will train it.

  • EMT Geoffrey says:

    Plavix is not a beta-blocker. Its a platelet inhibitor.

  • realist 2006 says:

    I wonder where DrSH got is medical degree ?.
    First up Plavix is not a beta blocker at all. Its generic name is clopidogrel !. It functions as a platelet inhibitor which means that it makes the blood platelets less sticky and therefore clump together less, hope fully to lessen the blocking of coronary arteries !. Forget the bleeding teeth and all the other dire predictions from DrSH. It is normally prescribed to patients who can not tolerate aspirin as aspirin taken over long period can cause GI bleeds. Now I myself have been on Plavix for many years without any problem whatever so do not stop taking them without consulting your GP.

  • Doc8 says:

    Plavix is not a beta blocker, it is an anticoagulant. It does not cause incontinence. A beta blocker could do it as well as accentuate asthma.

  • RICHY RICH says:

    Why are you on a Beta Blocker? A heart problem? Little side effects should be evident. You might check with a (or your) cardiologist. You might do better with an Ace Inhibitor which have several benefits with very minimal side effects!! Some popular Ace inhibitors are Altace and Lisinopril. However, who told you Plavix was a Beta Blocker? It is more of a blood thinner like aspirin, Coumadin, etc..

  • khq q says:

    Betablockers and Plavix are two different things.

  • Antibalas says:

    Beta blockers can cause erectile dysfunction.

    But plavix is not a beta blocker, and is not associated with erectile dysfunction.

    Plavix is a platelet aggregation inhibitor-a kind of blood thinner.

Bladder Control